MAUDE Adverse Event Report: MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. COSMOS 18 ADVANCED; EMBOLIZATION COIL
Model Number 8218-0619
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the approved device history record indicated the lot met all release criteria.The device will not be returned for evaluation; therefore, the product analysis could not be performed.Device was not returned for evaluation so root cause of the complaint cannot be determined.
 
Event or Problem Description
It was reported that during the treatment of a eca branch, the coil prematurely detached partially within the vessel and the microcatheter.The coil was pushed to the intended site using the delivery pusher successfully without incident.No patient injury reported.

Brand Name
COSMOS 18 ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key6092753
Report Number2032493-2016-00281
Device Sequence Number19238883
Product Code HCG
UDI-Device Identifier00811425028728
UDI-Public(01)00811425028728(11)151113(17)201113(10)151113V7
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/13/2020
Device Model Number8218-0619
Device Lot Number151113V7
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2016
Initial Report FDA Received Date11/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR